MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATAMR VALVE, REGULAR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATAMR VALVE, REGULAR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 42965
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Code Therapeutic Response, Decreased (2271)
Date of Event 02/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product testing is in progress.A review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported to medtronic neurosurgery that the valve was not allowing cerebrospinal fluid (csf) to drain.According to the report, the surgeon decided to revise the shunt system and test all components.It was stated that csf flowed from the ventricular catheter.The surgeon then connected primed manometer tubing to the proximal end of the valve and raised the tubing to a sufficient height.No flow of fluid through the tubing was noted.It was then indicated that the surgeon disconnected the valve from the peritoneal catheter and connected the manometer tubing to the catheter.Fluid flowed through the tubing.The surgeon concluded that valve was blocked and replaced the valve.
 
Additional Manufacturer Narrative
Additional information received reported the device was adjusted once after implant.According to the report, this was the patient¿s first shunt and they did not undergo any mris while it was implanted.It was noted that the device was not bathed in chemicals or antibiotics prior to implant.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The valve was dissected to investigate the cause for the occlusion described by the surgeon.The ruby ball was still lodged into the cone upon disassembly, and the large amounts of biological debris is believed to be the reason why the ball remained lodged into the cone, which resulted in the occluded behavior noted by the surgeon that resulted in an inability for csf to flow through the valve mechanism.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATAMR VALVE, REGULAR
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6414924
Report Number2021898-2017-00115
Device Sequence Number528573
Product Code JXG
UDI-Device Identifier00643169692701
UDI-Public00643169692701
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K152700
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Catalogue Number42965
Device Lot NumberE12266
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2017
Supplement Date Received by ManufacturerNot provided
03/15/2017
11/08/2017
Initial Report FDA Received Date03/17/2017
Supplement Report FDA Received Date04/13/2017
09/06/2017
11/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1702-2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR